Swollen Lymph nodes and Remicade?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

beca123
Regular Member


Date Joined Jan 2003
Total Posts : 224
   Posted 1/24/2009 8:35 AM (GMT -7)   
I am very scared. Every year around this time my glands in my neck get swollen bad and they are extremely painful. When I was first diagnosed and started the Remicade, a week later I was hospitalized for my glands in my face and neck being swollen. The doctors never found out what it was, eventually with some strong steroids and antibiotics, it went away. But now, every year at this time, it comes back. I thought this year I wasnt going to have it, I hadnt had my Remicade since October. I got my Remicade on the 16th and four days later, my glands are swollen and hurting. I read on the internet that Remicade can cause something called T-cell Lymphoma.....a kind of Cancer? It has gotten me kind of scared because this happens every year......and Remicade is the only medicine that has worked for my disease. Has anyone else had this problem or know what is going on with the Remicade/Cancer thing? I was on 6-mp for about 4 years with the Remicade but my Dr took me off of it because he said it could cause Cancer.
 
--God Bless
Beca
 "The Lord wont give me more than I can handle,i just wish he didnt trust me so much!"
  "let people be people before they are patients"


caroline_r
Regular Member


Date Joined Apr 2004
Total Posts : 94
   Posted 1/24/2009 12:03 PM (GMT -7)   
Beca123 said...
I am very scared. Every year around this time my glands in my neck get swollen bad and they are extremely painful. When I was first diagnosed and started the Remicade, a week later I was hospitalized for my glands in my face and neck being swollen. The doctors never found out what it was, eventually with some strong steroids and antibiotics, it went away. But now, every year at this time, it comes back. I thought this year I wasnt going to have it, I hadnt had my Remicade since October. I got my Remicade on the 16th and four days later, my glands are swollen and hurting. I read on the internet that Remicade can cause something called T-cell Lymphoma.....a kind of Cancer? It has gotten me kind of scared because this happens every year......and Remicade is the only medicine that has worked for my disease. Has anyone else had this problem or know what is going on with the Remicade/Cancer thing? I was on 6-mp for about 4 years with the Remicade but my Dr took me off of it because he said it could cause Cancer.


--God Bless


Hey Beca123!

I'm so sorry you feel so scared, I can imagine how you feel. It's no joke. It's definitely true what you read about Remicade and the T-cell Lymphoma. I'm surprised that your Dr didn't tell you that, especially since (s)he knew this about 6-mp. It's good that he took you off 6-pm after 4 years, that's usually the longest you can be on it and then the risk of getting a cancer becomes really big. I'm about to switch to Remicade or Humira and my doctor said I'd be taking Imuran with it too since it stops your body from making the antibodies to Remicade/Humira too fast. However, after 6 months I'll have to stop taking Imuran (you're on 6-mp, they're similar). 6-mp and Remicade both can lead to cancer and when you're taking them both at the same time the risk is even greater, especially after 6 months. I don't know anything about T-cell lymphoma, how it happens or what are the signs. So can't help you there. Maybe it's not a big deal since you have it every year at the same time and they go away? But you should definitely talk to someone about this...a doctor that really knows something about it.

Hope everything goes well! Keep your chin up ;)
21 yr. old with crohn colitis. First symptoms in June 2003, diagnosed in March 2004. Been in remission on mesalazine till June 2006 (actually till January) and then on steroids and Imuran. Currently taking Imuran and metronidazole (was taking ciprofloxacine for a month and then switched to metronidazole). No surgeries so far.


kerrieberry
New Member


Date Joined Nov 2014
Total Posts : 1
   Posted 11/30/2014 4:34 PM (GMT -7)   
This has happened to me twice now. Around two weeks after my infusion, the lymph node under my jaw swells up, and if I get a cut or scratch, it's difficult to heal.

The first time I mentioned it to my doc he didn't seem concerned, but it's happened again so I am going to ring him again tomorrow.

I've only been on remicade since January so I really hope this isn't serious. I've already had major surgery this year.
I really can't handle any more stays in hospital so soon after.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:28 AM (GMT -7)
There are a total of 2,732,493 posts in 301,027 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
280 Guest(s), 7 Registered Member(s) are currently online.  Details
John_TX, Carioke65, Huddie, Buzzlymeyear, poohcheez, trumpet123, afiya4health


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer